Year 2019, Volume 48 , Issue 6, Pages 1792 - 1807 2019-12-08

First steps going down on algebraic frames

Themba DUBE [1]


We extend the ring-theoretic concept of going down  to algebraic frames and coherent maps. We then use the notion introduced to characterize algebraic frames of dimension 0 and frames of dimension at most 1. An application to rings yields a characterization of von Neumann regular rings that appears to have hitherto been overlooked. Namely, a commutative ring $A$ with identity is von Neumann regular if and only if $Ann(I)+P=A$, for every prime ideal $P$ of $A$ and any finitely generated ideal $I$ of $A$ contained in $P$.
Algebraic frame, Sublocale, Prime element, Going-down, Commutative ring, Dimension
  • [1] C.E. Aull and W.J. Thron, Separation axioms between $T_0$ and $T_1$, Indag. Math. 24, 26–37, 1962.
  • [2] B. Banaschewski, Radical ideals and coherent frames, Comment. Math. Univ. Carolin. 37, 349–370, 1996.
  • [3] B. Banaschewski, Gelfand and exchange rings: their spectra in pointfree topology, Arab. J. Science and Engineering 25, 3–22, 2003.
  • [4] B. Banaschewski and A. Pultr, Variants of openness, Appl. Categ. Structures 2, 331–350, 1994.
  • [5] B. Banaschewski and A. Pultr, Pointfree aspects of the $T_D$ axiom of classical topology, Quaest. Math. 33, 369–385, 2010.
  • [6] T. Coquand and H. Lombardi, Hidden constructions in abstract algebra: Krull dimension of distributive lattices and commutative rings, in: Commutative ring theory and applications 477–499, Fez, 2001, Lecture Notes in Pure and Appl. Math., 231, Dekker, New York, 2003.
  • [7] D.E. Dobbs and M. Fontana, Classes of commutative rings characterized by Going-Up and Going-Down behavior, Rend. Sem. Mat. Univ. Padova 66, 113–127, 1982.
  • [8] D.E. Dobbs and I.J. Papick, Going down: a survey, Nieuw Arch. Wisk. 26, 255–291, 1978.
  • [9] M. Hochster, Prime ideal structure in commutative rings, Trans. Amer. Math. Soc. 142, 43–60, 1969.
  • [10] P.T. Johnstone, Stone Spaces. Cambridge University Press, Cambridge, 1982.
  • [11] J. Martínez, Archimedean lattices, Algebra Universalis 3, 247–260, 1973.
  • [12] J. Martínez, Dimension in algebraic frames, Czechoslovak Math. J. 56, 437–474, 2006.
  • [13] J. Martínez, Unit and kernel systems in algebraic frames, Algebra Universalis 55, 13–43, 2006.
  • [14] J. Martínez, An innocent theorem of Banaschewski, applied to an unsuspecting theorem of De Marco, and the aftermath thereof, Forum Math. 23, 565–596, 2013.
  • [15] J. Martínez and E.R. Zenk, When an algebraic frame is regular, Algebra Universals 50, 231–257, 2003.
  • [16] S.B. Niefield and K.I. Rosenthal, Componental nuclei, in: Categorical algebra and its applications (Louvain-La-Neuve, 1987), 299–306, Lecture Notes in Math., 1348, Springer, Berlin, 1988.
  • [17] J. Picado and A. Pultr, Frames and Locales: topology without points, Frontiers in Mathematics, Springer, Basel, 2012.
Primary Language en
Subjects Mathematics
Journal Section Mathematics
Authors

Orcid: 0000-0002-2702-2192
Author: Themba DUBE (Primary Author)
Institution: University of South Africa
Country: South Africa


Dates

Publication Date : December 8, 2019

Bibtex @research article { hujms480650, journal = {Hacettepe Journal of Mathematics and Statistics}, issn = {2651-477X}, eissn = {2651-477X}, address = {}, publisher = {Hacettepe University}, year = {2019}, volume = {48}, pages = {1792 - 1807}, doi = {10.15672/HJMS.2018.638}, title = {First steps going down on algebraic frames}, key = {cite}, author = {DUBE, Themba} }
APA DUBE, T . (2019). First steps going down on algebraic frames. Hacettepe Journal of Mathematics and Statistics , 48 (6) , 1792-1807 . DOI: 10.15672/HJMS.2018.638
MLA DUBE, T . "First steps going down on algebraic frames". Hacettepe Journal of Mathematics and Statistics 48 (2019 ): 1792-1807 <https://dergipark.org.tr/en/pub/hujms/issue/50516/480650>
Chicago DUBE, T . "First steps going down on algebraic frames". Hacettepe Journal of Mathematics and Statistics 48 (2019 ): 1792-1807
RIS TY - JOUR T1 - First steps going down on algebraic frames AU - Themba DUBE Y1 - 2019 PY - 2019 N1 - doi: 10.15672/HJMS.2018.638 DO - 10.15672/HJMS.2018.638 T2 - Hacettepe Journal of Mathematics and Statistics JF - Journal JO - JOR SP - 1792 EP - 1807 VL - 48 IS - 6 SN - 2651-477X-2651-477X M3 - doi: 10.15672/HJMS.2018.638 UR - https://doi.org/10.15672/HJMS.2018.638 Y2 - 2018 ER -
EndNote %0 Hacettepe Journal of Mathematics and Statistics First steps going down on algebraic frames %A Themba DUBE %T First steps going down on algebraic frames %D 2019 %J Hacettepe Journal of Mathematics and Statistics %P 2651-477X-2651-477X %V 48 %N 6 %R doi: 10.15672/HJMS.2018.638 %U 10.15672/HJMS.2018.638
ISNAD DUBE, Themba . "First steps going down on algebraic frames". Hacettepe Journal of Mathematics and Statistics 48 / 6 (December 2019): 1792-1807 . https://doi.org/10.15672/HJMS.2018.638
AMA DUBE T . First steps going down on algebraic frames. Hacettepe Journal of Mathematics and Statistics. 2019; 48(6): 1792-1807.
Vancouver DUBE T . First steps going down on algebraic frames. Hacettepe Journal of Mathematics and Statistics. 2019; 48(6): 1807-1792.